MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN¿ MODIFIED NEEDLE ELECTRODE 2.75 INCH (6,985 CM) - PTFE COATED; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN¿ MODIFIED NEEDLE ELECTRODE 2.75 INCH (6,985 CM) - PTFE COATED; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Catalog Number 0013M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a procedure to remove the submandibular salivary gland, there was a disposable bowa diathermy handpiece with megadyne short spike tip (e-z clean).During the operation while surgery used diathermy device, the tip of the spike (needle electrode/ref.0013m) came on fire.The tip had visible flames and the tip plastic part blacked and melted.There was a smell of burnt plastic in the room.The flames turned off themselves.The patient did not suffer any burns.The diathermy device had normal settings.A new tip was exchanged for diathermy device, followed by normal use.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: this is an evaluation of an image provided by the account and not of the actual instrument.Image 1: is an image of what appears to be needle electrode in its sterile package.It is not clear if the package is still sterile.Image 2: is an image of the tyvek of an ez clean needle electrode.The lot on the cover is 184548 with an expiration of 2023-07-31.From the provided images it is not clear what the issue is.No conclusion could be reached as to the root cause of the reported issue.The complaint is not confirmed.Because the instrument was not return our evaluation is limited.A review of the dhr shows this product was originally manufactured to specifications and there is no evidence of device defect or malfunction.

Brand Name
E-Z CLEAN¿ MODIFIED NEEDLE ELECTRODE 2.75 INCH (6,985 CM) - PTFE COATED
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8426848
Report Number1721194-2019-00088
Device Sequence Number19108615
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public10614559100134
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0013M
Device Lot Number184548
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date04/09/2019
Patient Sequence Number1